Texas, 2005

Damaging Wind in Texas, June 10, 2005

June 10, 2005 · NWS SJT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 10, 1:30 PM CST, 17 minutes earlier.

Area forecast discussion, Jun 10, 1:30 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT FRI JUN 10 2005

.SHORT TERM...
UPPER TROUGH AXIS BISECTING NEW MEXICO THIS AFTERNOON WITH A
SURFACE LOW OVER SOUTHEASTERN NEW MEXICO AND A COLD FRONTAL
BOUNDARY EXTENDING FROM THE SURFACE LOW ACROSS THE NORTHERN
PANHADLE. A DRY LINE EXTENDS FROM FAR WEST TEXAS NORTHWARD THROUGH
EASTERN NEW MEXICO. ONGOING THUNDERSTORM ACTIVITY FROM THE CONCHO
VALLEY NORTH INTO THE PANHANDLE IS ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE IN ADVANCE OF THE MAIN UPPER TROUGH AXIS WEST OF THE
AREA. THIS STRONGER SYSTEM WILL MOVE EAST INTO THE SOUTHERN
PANHANDLE THIS AFTERNOON AND EVENING. EVEN THOUGH THE ATMOSPHERE
HAS MODIFIED AS THE RESULT OF THE ONGOING RAINFALL...THERE WILL
REMAIN MORE THAN ENOUGH INSTABILITY OVER THE AREA ASSOCIATED WITH
THE APPROACHING SHORTWAVE TROUGH TO KICK OFF SEVERE THUNDERSTORM
ACTIVITY INITIALLY IN THE VICINITY OF THE TRIPLE POINT ON THE
TEXAS NEW MEXICO BORDER ON THE NOSE OF THE LLJ. ANY STORMS THAT DO
DEVELOP WILL TRACK NORTHEAST POSSIBLY AFFECTING THE WESTERN BIG
COUNTRY AND WESTERN CONCHO VALLEY THROUGH THIS EVENING. THE
PRIMARY THREAT WILL BE EXTREMELY LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES THROUGH TONIGHT.

.LONG TERM...
ANOTHER SHORTWAVE TROUGH WILL APPROACH THE AREA ON SATURDAY AND
TRANSITION EAST OF THE AREA BY SUNDAY NIGHT BRINGING A SLIGHT
CHANCE OF THUNDERSTORMS OVER THE BIG COUNTRY THROUGH SUNDAY. UPPER
RIDGE WILL BUILD INTO THE AREA THROUGH THE COMING WEEK WITH
AFTENOON TEMPS SLIGHTLY ABOVE AVERAGE THROUGH THE PERIOD. WILL NOT
MENTION CHANCE OF RAINFALL DURING THE PERIOD EVEN THOUGH MODELS
INDICATE A POSSIBILITY ASSOCIATED WITH A COLD FRONT PUSHING FAR
ENOUGH SOUTH ON WEDNESDAY TO WARRANT A CHANCE. WITH SOME
UNCERTAINTY THIS FAR OUT...WILL WAIT FOR FURTHER MODEL RUNS BEFORE
INCLUSION OF PRECIP.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      71  93  72  95 /  30  30  30  20
SAN ANGELO   72  93  73  96 /  30  20  20  10
JUNCTION     72  91  71  94 /  30  20  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

99/15
Hazardous weather outlook, Jun 10, 12:56 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 PM CDT FRI JUN 10 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-111842-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
156 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE... THIS AFTERNOON THROUGH TONIGHT

ALTHOUGH THUNDERSTORMS THIS MORNING HAVE STABILIZED THE ATMOSPHERE
SOME...ADDITIONAL DESTABILIZATION IS EXPECTED TO OCCUR AS AN UPPER
LEVEL DISTURBANCE APPROACHES. ADDITIONAL THUNDERSTORMS WILL LIKELY
FORM IN THE SUNNY AREAS OF THE PERMIAN BASIN THROUGH LATE AFTERNOON.
GIVEN THE INCREASED INSTABILITY AND WIND SHEAR...ANY STORMS THAT MOVE
INTO OR FORM OVER WEST CENTRAL TEXAS THIS AFTERNOON WILL HAVE A
CHANCE TO BECOME SEVERE. THIS SEVERE THREAT WILL LAST THROUGH THE
LATE EVENING...INTO THE EARLY OVERNIGHT HOURS. THE MAIN SEVERE
WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE WILL
BE A RISK OF ISOLATED TORNADOS...PARTICULARLY NORTHWEST OF A
STERLING CITY TO HASKELL LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL LIKELY
OCCUR OVER WEST TEXAS...NEAR THE DRYLINE. A FEW STORMS MAY DRIFT
INTO WEST CENTRAL TEXAS.  GIVEN THE EXPECTED AMOUNT OF
INSTABILITY...SEVERE THUNDERSTORMS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH LATE EVENING.

The radar

The San Angelo radar (KSJT), 74 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coke

When
June 10, 1:47 PM CST
Where
Coke County, 5 mi S of Blackwell
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
32.017, -100.317

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455169.